Author: Sorting Last Post on Top Message:
ATHENA1966 Posts: 3,989
8/28/14 10:33 A

I just went through the same thing. It took a couple of weeks for those hyperthyroid symptoms to improve. It will take about 6 weeks for your labs to reflect the change. As much as I hate hypothyroid symptoms, I think hyper is worse.

JO88BAKO SparkPoints: (319,441)
Fitness Minutes: (174,617)
Posts: 17,157
8/26/14 10:52 P

good question. I've only been on it a couple months

ETHELMERZ Posts: 20,734
8/26/14 3:37 P

When I lost weight while using that thyroid med, I had to quit taking it, period, didn't get a Lower Dose. Felt fine for several years, till the weight went back up and went back on the thyroid med. But I just didn't take it anymore after weight loss.

AZULVIOLETA6 SparkPoints: (0)
Fitness Minutes: (74,443)
Posts: 3,293
8/26/14 3:33 P

I would give it at least two weeks, but that's just a guess based on my own experience with metabolic issues.

I agree that your pharmacist is a good resource for this kind of question. I would suggest that you call your pharmacist now for details and get back in touch with your doctor if these things are still bothering you in a couple of weeks.

JANIEWWJD SparkPoints: (588,207)
Fitness Minutes: (353,447)
Posts: 16,710
8/25/14 11:17 P

Online Now  • ))
Keep in touch with your doctor. You're doing great!

LADYSTARWIND SparkPoints: (84,450)
Fitness Minutes: (66,284)
Posts: 5,053
8/25/14 9:25 P

I'm not a pharmacist....but I do know that they usually increase Thyroid drugs dosage slowly...changing only every two to three weeks. So I would reasonably expect it might take two to three weeks for the drug effects to clear.... I'd suggest you give your pharmacy a call, and ask them what the half-life, or clearance time is!
patti

PS...congrats on your weight loss leading to less drug needed!!

PSCHIAVONE2 SparkPoints: (20,650)
Fitness Minutes: (13,280)
Posts: 785
8/25/14 5:21 P

I have been taking Levothyroxine for over 10 years now. I never had a problem with dose until just a few weeks back. As soon as I got down to 155 pounds, I noticed that I was flush all the time, sweating all night long, hot all the time, and my muscles started twitching all the time. I called the doctor and they gave me a blood test that confirmed that my dose is too high. After a week these symptoms are still with me. My doctor told me to be patient. Anyone know how long it should take to get rid of the symptoms after starting a lower dose?

Page: 1 of (1)  




Other SparkPeople Cafe Topics:

Topics: Last Post:
Feeling sad and lonely 2/15/2016 10:48:28 PM
Who likes short weeks? 8/16/2016 10:11:21 AM
Memory Loss 4/4/2016 4:21:41 PM
Happy Labor Day! 4/30/2016 7:20:16 AM
The scale moved after a 2 week drought! 5/13/2016 8:54:36 AM